Alert archive / Nevada / Snow Advisories in 2007

Snow Advisory 18, NWS Las Vegas, NV

December 20, 2007Lincoln County, Nevada

NWS Las Vegas, NV issued this snow advisory at Dec 20, 2007, 3:54 AM PST for Lincoln County, Nevada. It took effect at Dec 20, 2007, 4:00 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2007, 3:54 AM PST (11:54 UTC)
In effect from
Dec 20, 2007, 4:00 PM PST
Expired
Dec 20, 2007, 9:06 PM PST
In force
5 hr
Issued by
NWS Las Vegas, NV

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Dec 20, 3:10 AM PST, 44 minutes earlier.

Area forecast discussion, Dec 20, 3:10 AM PST, 44 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 AM PST THU DEC 20 2007

CORRECTION TO WORDING OF THE SYNOPSIS

.SYNOPSIS...A PACIFIC STORM WILL MOVE INTO NEVADA TODAY AND THEN
INTO UTAH EARLY FRIDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS
THE DESERT THIS AFTERNOON WITH A COOL NORTH WIND DEVELOPING BEHIND
THE SYSTEM TONIGHT AND FRIDAY. RAIN AND SNOW SHOWERS WILL ALSO
SPREAD ACROSS THE SOUTHERN GREAT BASIN TODAY...SPREADING INTO THE
MOJAVE DESERT TONIGHT BEFORE DRYING TAKES PLACE ON FRIDAY. COOL AND
DRY CONDITIONS THEN LOOKED FOR THROUGH THE WEEKEND.
&&

.SHORT TERM...PACIFIC STORM SYSTEM DIGGING SOUTH ALONG THE WEST
COAST TO SHIFT INTO NEVADA TODAY AND THEN QUICKLY SHIFT INTO UTAH
OVERNIGHT. LIGHT SNOW LIKELY SLIDING OVER THE SOUTHERN SIERRA CREST
BUT LITTLE EASTWARD MOVEMENT INTO THE CWA AS OF YET. RAIN/SNOW TO
FORM AS LOW DIGS SOUTH TONIGHT...BUT MAIN DYNAMICS DURING THE DAY
SHOULD REMAIN TO THE NORTH OF THE CWA AND OVER THE WEST SIDE OF THE
SOUTHERN SIERRA. ALTHOUGH ENOUGH DYNAMICS ASSOCIATED WITH THE SYSTEM
TO SPREAD SLIGHT CHANCE/CHANCE POPS ACROSS MUCH OF THE CWA BY LATE
AFTERNOON AND TONIGHT...BEST CHANCE FOR PRECIPITATION IS OVER
LINCOLN COUNTY LATE THIS AFTERNOON THROUGH TONIGHT. BEST DYNAMICS
COMBINED WITH OROGRAPHICS SHOULD CREATE TOTAL SNOW ACCUMULATIONS OF
4 TO 6 INCHES OVER THE HIGHER TERRAIN BY MORNING AND WILL GO OUT
WITH A SNOW ADV FOR LINCOLN COUNTY FOR THIS EVENING/TONIGHT. MAIN
CONCERN TODAY HOWEVER IS WINDS. AS THE SYSTEM SHIFTS INTO THE
AREA...STRONG JET...100KTS PROGGED TO SHIFT OVER THE AREA. THIS
ALONG WITH STRONG THERMAL GRADIENT PROMISES TO CREATE SOUTHWEST
BREEZY/WINDY CONDITIONS...ESPECIALLY ACROSS THE SOUTHWEST PORTION OF
THE CWA. MODEL GUIDANCE AT ODDS HOWEVER WITH NAM SHOWING DEFINITE
WIND ADVISORY CRITERIA FOR SAN BERNARDINO COUNTY WHILE GFS MUCH
CALMER. PER COORDINATION WITH SURROUNDING OFFICES...HAVE TRENDED
TOWARDS THE NAM...THUS WIND ADV FOR SAN BERNARDINO FOR THIS
AFTERNOON/EVENING. LOCAL WIND GUSTS MAY HIT ADVISORY CRITERIA OVER
SOUTHERN NEVADA THIS AFTERNOON/EVENING...BUT DO NOT FEEL DURATION OF
THE GUSTS WILL MEET ADV CRITERIA AND SHOULD BE ABLE TO HANDLE WITH
SHORT TERM STATEMENTS. BY FRIDAY AS SYSTEM SHIFTS EAST...STRONG
NORTH FLOW ALOFT TO COMBINE WITH NORTHERLY SURFACE GRADIENTS AND
PROMISES TO PRODUCE WINDY CONDITIONS OVER THE SOUTHERN PORTION OF
THE CWA... ESPECIALLY OVER THE COLORADO RIVER VALLEY. BY SATURDAY
FLOW ALOFT AND SURFACE GRADIENTS RELAX AS SHORT WAVE RIDGE BUILDS
OVER THE AREA. COLD AIR ADVECTION WITH THIS SYSTEM...EXPECTED COLD
FRONTAL PASSAGE THROUGH KLAS BETWEEN 06Z-09Z FRIDAY...TO DROP TEMPS
ON FRIDAY WITH LITTLE RECOVERY INTO SATURDAY.

.LONG TERM...FOR THE PERIOD BEGINNING SUNDAY MORNING...BETTER
AGREEMENT BETWEEN THE MODELS TONIGHT WITH THE ECMWF AND GFS BOTH
SHOWING A TROUGH PASSING OVER THE FORECAST AREA MONDAY AND CLOSING
OFF OVER NORTHERN ARIZONA BY CHRISTMAS MORNING. THIS WILL BE
FOLLOWED BY A DEEPER TROUGH AFFECTING THE REGION WEDNESDAY AFTERNOON
INTO THURSDAY MORNING. THUS...THE ACTIVE WEATHER PATTERN THAT HAS
SUPPORTED THESE DEEPER SYSTEMS ACROSS THE WESTERN STATES FOR CLOSE
TO TWO WEEKS NOW LOOKS LIKE IT IS GOING TO CONTINUE THROUGH NEXT
WEEK. WITH THAT IN MIND...BASICALLY POPULATED WITH CLIMO POP
AREAWIDE AND ADJUSTED UP TO REFLECT THE CURRENT TREND...ESPECIALLY
ACROSS THE NORTHERN HALF OF THE FORECAST AREA. HAVE SLIGHT CHANCE TO
CHANCE...MAINLY ACROSS NORTHERN ZONES WITH A SLIGHT CUSHION FOR
TIMING ON EACH SIDE OF THE SHORTWAVES PROGGED TO PASS OVER. BOTH
SYSTEMS SHOULD RESULT IN LOCALLY BREEZY CONDITIONS AFTER
PASSAGE...BUT LOOK TO BE BELOW ADVISORY CRITERIA FOR NOW.
&&

.AVIATION...FOR MCCARRAN...ANOTHER PACIFIC STORM SYSTEM WILL AFFECT
THE LAS VEGAS VALLEY TODAY WITH THE MAIN CONCERN BEING STRONG
SOUTHWEST WINDS DURING THE AFTERNOON AHEAD OF THE SURFACE COLD FRONT
AND STRONG NORTHERLY WINDS AFTER FRONTAL PASSAGE EARLY FRIDAY
MORNING...APPROXIMATELY AT 07Z. THERE IS A POSSIBILITY THAT MAX
GUSTS COULD BE AROUND 35 KTS DURING A BRIEF PERIOD SEVERAL HOURS
BEFORE WINDS ARE EXPECTED TO SHIFT TO THE NORTH...DURING THE EARLY
EVENING. STRONG NORTHERLY WINDS ARE EXPECTED TO PERSIST THROUGH
FRIDAY. MECHANICAL TURBULENCE CAN BE EXPECTED ALONG ALL APPROACH
CORRIDORS...ESPECIALLY LEE OF THE SPRING MOUNTAINS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ANOTHER PACIFIC STORM WILL MOVE ACROSS THE AREA
TODAY...WITH SHOWERS AND LOWER CIGS SPREADING OVER THE AREA FROM
WEST TO EAST  THROUGH FRIDAY MORNING. WINDS WILL BE MUCH STRONGER
COMPARED TO THE LAST SYSTEM TO PASS THROUGH...WITH STRONG SOUTHWEST
WINDS AHEAD OF THE FRONT...SWITCHING TO THE NORTH AFTER FRONTAL
PASSAGE. RIGHT NOW...THE FRONT LOOKS TO BE THROUGH KBIH BY MID
AFTERNOON TODAY...AND SWEEPING SOUTHWEST AND PAST KIGM BY FRIDAY
MORNING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY FROM 4 PM THIS AFTERNOON UNTIL 2 AM FRIDAY
     MORNING FOR ZONE 15.
AZ...NONE.
CA...WIND ADVISORY FROM NOON TODAY UNTIL 10 PM THIS EVENING FOR
     ZONES 523...524...525.
&&

JENSEN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 19, 6:00 AM PST, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
600 AM PST WED DEC 19 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-200800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
600 AM PST WED DEC 19 2007 /700 AM MST WED DEC 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME BEHIND A STORM
MOVING TOWARD THE ROCKIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STORM IS EXPECTED TO QUICKLY SWING DOWN THROUGH THE
SOUTHERN GREAT BASIN THURSDAY AND THURSDAY NIGHT FOR A BRIEF
PERIOD OF SCATTERED TO NUMEROUS SNOW SHOWERS AND RAIN
SHOWERS...ESPECIALLY OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA.
THERE IS POTENTIAL FOR HIGH WINDS ON THE EAST SLOPES OF THE
SOUTHERN SIERRA EARLY THURSDAY. GUSTY NORTH WINDS WILL DEVELOP
ACROSS MOST OF THE REGION BEHIND THE EXITING SYSTEM FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING
PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:44 AM PSTWind AdvisoryVEFClark, Esmeralda, Nye35 hr
Dec 20, 3:24 PM PSTWind AdvisoryVEFSan Bernardino24 hr

Nearby

Snow Advisories in Nevada, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.